Wildfire, Dallam
- When
- June 19, 5:50 PM CST to 9:30 PM CST
- Where
- Dallam forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
The wildfire began around 1750 CST about four miles south of Kerrick in extreme northeastern Dallam County. The wildfire was located just east of Farm to Market Road 807 and seven hundred and eighteen acres were burned.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The wildfire began around 1750 CST about four miles south of Kerrick in extreme northeastern Dallam County. The wildfire was located just east of Farm to Market Road 807 and seven hundred and eighteen acres were burned. The wildfire was caused by lightning. There was no structural damage or injuries reported. The wildfire was contained around 2130 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 19, 5:10 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 610 PM CDT THU JUN 19 2008 .AVIATION... ONCE AGAIN MAIN CONCERN IS THUNDERSTORM POTENTIAL. THINKING KDHT AND KGUY MAY RECEIVE THUNDER DURING THE 00Z TO 05Z TIME FRAME...BUT PRECIP MAY LINGER LONGER INTO THE EVENING. ALSO...PRECIP WILL BE POSSIBLE LATER THIS EVENING DURING THE 03 TO 07Z TIME FRAME AT KAMA. HANDLED PRECIP WITH TEMPO GROUPS...AND INSERTED A VCTS REMARK FOR KGUY. WINDS SHOULD GENERALLY REMAIN FROM THE EAST THIS EVENING...THEN VEER TO THE SOUTH OVERNIGHT. MVFR CIGS WILL BE POSSIBLE AFTER 06Z AS THE MOISTURE FILLS IN BEHIND THE EXITING STORMS. EXPECT CIGS TO LIFT DURING MID MORNING...WITH CU REDEVELOPING NEAR THE END OF THE CURRENT TAF PERIOD. MAY SEE ADDITIONAL PRECIP TOMORROW AFTERNOON BUT DID NOT MENTION IN TAFS JUST YET. JJB && .PREV DISCUSSION... /ISSUED 352 PM CDT THU JUN 19 2008/ DISCUSSION... THUNDERSTORMS DEVELOPING ALONG A FRONTAL BOUNDARY MOVING SOUTHWEST ACROSS THE CENTRAL PANHANDLES. AS STORMS HAVE ALREADY PRODUCED SEVERE WEATHER IN THE HIGHLY MOIST AND UNSTABLE AIR...THINKING THE ATMOSPHERE WILL CONTINUE TO SUPPORT SEVERE STORMS WITH ISOLATED SUPER CELLS THROUGH THE EVENING AND POSSIBLY OVERNIGHT HOURS. CAN NOT RULE OUT AN ISOLATED TORNADO...ESPECIALLY AS THE CELLS INTERACT WITH THE BOUNDARIES MOVING THROUGH THE AREA. ADDITIONAL STORMS DEVELOPING ALONG THE ROCKIES IN COLORADO AND NEW MEXICO SHOULD TRAVEL WITHIN THE NORTHWEST FLOW ALOFT AND IMPACT THE PANHANDLES LATER THIS AFTERNOON AND OVERNIGHT. SO...ASIDE FROM SEVERE WEATHER...AM ALSO SOME WHAT CONCERNED FOR HEAVY RAINS AND LOCALIZED FLOODING. HELD OFF ON A FLASH FLOOD WATCH FOR NOW. SIMILAR SYNOPTIC PATTERN REMAINS IN PLACE THROUGH EARLY NEXT WEEK. FEEL GRIDS MAY BE A BIT OVER POPULATED...BUT AT THE SAME TIME...THERE SEEMS TO BE FEW OBVIOUS DRY PERIODS WITHIN THE NEXT 5 DAYS. DID FEEL THE DAYTIME HOURS ON SUNDAY AND MONDAY MAY SEE A BREAK IN ACTIVITY...BUT THAT MAY ALSO CHANGE. SEE NO REASON WHY MOUNTAIN CONVECTION WILL CEASE DURING THE AFTERNOON THROUGH MONDAY...AND WITH THE RIDGE SITTING IN A SIMILAR POSITION...EXPECT ANY ROCKY MOUNTAIN STORMS SHOULD PUSH INTO THE WESTERN ZONES. AT THE SAME TIME...MODELS CONTINUE TO PRODUCE SHORT WAVES THAT TRIGGER STORMS IN EASTERN COLORADO OR WESTERN KANSAS WHICH SHOULD ALSO BECOME DIRECTED BY THE NORTHWEST FLOW ALOFT. SO CAN NOT RULE OUT THE EASTERN PANHANDLES DURING THE AFTERNOON AND EVENING HOURS. EACH NEW MODEL RUN SEEMS TO SHY AWAY FROM MAKING MAJOR CHANGES TO THE RIDGE UNTIL THE DAY 6 OR 7 TIME FRAME...AT WHICH TIME THE GFS AND EURO ATTEMPT TO PUSH THE RIDGE SLIGHTLY FURTHER EAST AND INCREASE THE HEIGHTS. THIS WOULD FAVOR LOWER POP CHANCES FOR THE PANHANDLES...SO WILL AGAIN KEEP THE DAY 6 AND 7 TIME FRAME DRY. FURTHERMORE...EXPECT ANY DAY THAT PRODUCES THUNDERSTORMS WILL HAVE THE POTENTIAL FOR SEVERE. NEED TO BEGIN SEVERE WEATHER OPS SO APOLOGIZE FOR THE ABBREVIATED AFD...STUCK WITH GUIDANCE TEMPS FOR THE MOST PART. JJB FIRE WEATHER... NO FIRE WEATHER CONCERNS IN THE EXTENDED...OTHER THAN THUNDERSTORMS AND CLOUD TO GROUND LIGHTNING. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 216 PM CDT THU JUN 19 2008 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 216 PM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 578 UNTIL 9 PM ACROSS CIMARRON AND TEXAS COUNTIES IN THE OKLAHOMA PANHANDLE...AND ALL BUT THE EASTERN PARTS OF THE TEXAS PANHANDLES. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE...ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. ALSO...BREEZY CONDITIONS WILL REQUIRE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY NIGHT...AND AGAIN ON SUNDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR WEATHER DEVELOPMENTS THROUGH SUNDAY...AND BE PREPARED FOR POSSIBLE ACTIVATION. NUNEZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 600 PM CDT THU JUN 19 2008 OKZ002-003-192330- BEAVER OK-TEXAS OK- 600 PM CDT THU JUN 19 2008 ...STRONG THUNDERSTORM IN NORTHWESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES... AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF BAKER MOVING SOUTHEAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHWESTERN BEAVER AND NORTHEASTERN TEXAS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
608 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 5 W CLAUDE 35.11N 101.45W
06/19/2008 E1.75 INCH ARMSTRONG TX TRAINED SPOTTER
&&
EVENT NUMBER 00660
NUTTALLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 11 E AMARILLO 35.20N 101.62W
06/19/2008 E1.00 INCH POTTER TX PUBLIC
&&
EVENT NUMBER 00661
NUTTALLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD 10 E AMARILLO 35.20N 101.64W
06/19/2008 POTTER TX NWS EMPLOYEE
FAST FLOWING WATER OVER ST FRANCIS JUST NORTH OF ST
FRANCIS CHURCH
&&
EVENT NUMBER 00662
NUTTALLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL DAWN 34.91N 102.20W
06/19/2008 E0.75 INCH DEAF SMITH TX TRAINED SPOTTER
&&
EVENT NUMBER 00663
NUTTALLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
624 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG PANTEX 35.32N 101.58W
06/19/2008 CARSON TX AMATEUR RADIO
BROKEN WINDOWS OF NUMEROUS CONSTRUCTION TRAILER BROKEN
OUT.
0435 PM HAIL PANTEX 35.32N 101.58W
06/19/2008 E1.75 INCH CARSON TX AMATEUR RADIO
BROKEN WINDOWS OF NUMEROUS CONSTRUCTION TRAILER BROKEN
OUT.
&&
EVENT NUMBER 00664
EVENT NUMBER 00665
NUTTALLThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107113.